Journal article

Ipilimumab-induced thrombocytopenia in a patient with metastatic melanoma.

S Ahmad, M Lewis, P Corrie, M Iddawela

Journal of Oncology Pharmacy Practice | Published : 2012

Abstract

A 57-year-old man with metastatic melanoma developed grade 4 thrombocytopenia during treatment with ipilimumab (anti-CTLA-4 antibody). Bone marrow examination confirmed increased megakaryocytes, which supported a diagnosis of drug-induced, immune-mediated thrombocytopenia and he received 1 mg/kg prednisolone and 1 g/kg intravenous immunoglobulin. There was a delayed response to treatment, with the first evidence of rise in platelet count seen after 9 days. This was followed by a complete and sustained resolution of thrombocytopenia. Hematological toxicity has rarely been associated with ipilimumab and to our knowledge this is the first report of isolated grade 4 thrombocytopenia. This case d..

View full abstract

University of Melbourne Researchers